Alert archive / California / Flash Flood Warnings in 2011
Flash Flood Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jul 6, 2011, 1:04 PM PDT for Tulare County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 1:04 PM PDT (20:04 UTC)
- Expired
- Jul 6, 2011, 4:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Tulare County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 8.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WGUS56 KHNX 062004
FFWHNX
CAC107-062300-
/O.NEW.KHNX.FF.W.0003.110706T2004Z-110706T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
104 PM PDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN TULARE COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 400 PM PDT
* AT 1256 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE EASTERN SIERRA SLOPES
OF SOUTHEAST TULARE COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUNNEL
GUARD STATION...KENNEDY MEADOWS...FAREWELL GAP...CRABTREE
MEADOW...CHAGOOPA PLATEAU AND CASA VIEJA MEADOWS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3588 11800 3580 11803 3581 11828 3642 11860
3657 11834 3640 11816 3624 11813 3617 11805
3614 11807 3602 11803 3599 11800
$$
DUDLEY2 follow-up statements
660
WGUS76 KHNX 062205
FFSHNX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
305 PM PDT WED JUL 6 2011
CAC107-062300-
/O.CON.KHNX.FF.W.0003.000000T0000Z-110706T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TULARE CA-
305 PM PDT WED JUL 6 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR
EASTERN TULARE COUNTY...
AT 256 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUNNEL GUARD
STATION...FAREWELL GAP...CRABTREE MEADOW...CHAGOOPA PLATEAU AND CASA
VIEJA MEADOWS.
RAINFALL OVER THE LAST TWO HOURS HAS BEEN 1 TO 2 INCHES IN THE
WARNED AREA. ADDITIONAL THUNDERSTORMS ARE OCCURRING IN THE SIERRA
NEVADA OF EASTERN TULARE COUNTY AND HAVE THE POTENTIAL TO PRODUCE
FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3588 11800 3580 11803 3581 11828 3642 11860
3657 11834 3640 11816 3624 11813 3617 11805
3614 11807 3602 11803 3599 11800
$$
JMB174
WGUS76 KHNX 062258
FFSHNX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
358 PM PDT WED JUL 6 2011
CAC107-062304-
/O.EXP.KHNX.FF.W.0003.000000T0000Z-110706T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TULARE CA-
358 PM PDT WED JUL 6 2011
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN TULARE COUNTY WILL
EXPIRE AT 400 PM PDT FOR EASTERN TULARE COUNTY...
THUNDERSTORM ACTIVITY IN THE WARNING AREA HAS DIMINISHED AND THE
THREAT OF FLASH FLOODING IS NO LONGER EXPECTED. FURTHER THUNDERSTORM
ACIVITY IS STILL POSSIBLE INTO THE EVENING HOURS. HIKERS AND CAMPERS
SHOULD USE CAUTION.
LAT...LON 3588 11800 3580 11803 3581 11828 3642 11860
3657 11834 3640 11816 3624 11813 3617 11805
3614 11807 3602 11803 3599 11800
$$
MENDENHALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 11:20 AM PDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 6, 11:20 AM PDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1120 AM PDT WED JUL 6 2011 .SYNOPSIS... STRONG HIGH PRESSURE ALOFT CONTINUES TO PRODUCE TRIPLE DIGIT HEAT OVER THE SAN JOAQUIN VALLEY AND THE ADJACENT LOWER FOOTHILLS. MONSOONAL MOISTURE FROM THE SOUTHEAST WILL CONTINUE MOVING INTO THE AREA AND WILL BRING INCREASING THUNDERSTORM CHANCES OVER THE MOUNTAIN AND DESERT AREAS. DRIER AIR WILL MOVE INTO THE REGION BY THURSDAY, REDUCING THE THREAT OF THUNDERSTORMS TO THE SIERRA NEVADA. && .UPDATE... TEMPERATURES OVER THE SOUTH END OF THE SAN JOAQUIN VALLEY ARE RUNNING SEVERAL DEGREES ABOVE 24 HOURS EARLIER. EVEN WITH DEBRIS CLOUDS FROM THIS AFTERNOON/S CONVECTION...TEMPERATURES IN BAKERSFIELD AND THE SURROUNDING AREA WILL APPROACH TUESDAY/S HIGHS. ELSEWHERE... TEMPERATURES ARE NEAR TO SLIGHTLY ABOVE PERSISTENCE. HAVE INCREASED TODAY/S HIGHS...WITH THE STRONGEST INCREASES FOR THE BAKERSFIELD AREA. && .DISCUSSION... MID-LEVEL DEBRIS CLOUDS DRIFTED OVER THE SAN JOAQUIN VALLEY OVERNIGHT...KEEPING TEMPERATURES IN THE SOUTH END OF THE SAN JOAQUIN VALLEY WELL ABOVE NORMAL. THE LOW AT MEADOWS FIELD...BAKERSFIELD... THIS MORNING WAS 81 DEGREES...BREAKING THE PREVIOUS RECORD HIGH MINIMUM TEMPERATURE /80 IN 1950/ BY ONE DEGREE. THE LOW AT FRESNO WAS 76 DEGREES...ONE DEGREE SHY OF THE RECORD HIGH MINIMUM THERE OF 77 DEGREES...SET IN 2007. SATELLITE LOOPS SHOW A STRONG CIRCULATION CENTER MOVING NORTH OVER EASTERN SAN BERNARDINO COUNTY...AS IT RIDES ALONG THE PERIPHERY OF THE UPPER-LEVEL RIDGE OVER THE DESERT SOUTHWEST. A WELL-DEFINED CLOUD BAND ROTATING AROUND THE CIRCULATION CENTER IS MOVING WEST ACROSS NORTHERN SAN BERNARDINO COUNTY TOWARD THE KERN COUNTY DESERTS. EXPECT CONVECTION WILL BEGIN TO FIRE UP BY MIDDAY AND SPREAD INTO THE KERN AND TULARE COUNTY MOUNTAINS. && .PREV DISCUSSION... /ISSUED 347 AM PDT WED JUL 6 2011/ PLENTY OF MOISTURE REMAINS OVER THE CENTRAL CA INTERIOR WITH SE FLOW ALOFT BRINGING ADDITIONAL MOISTURE INTO THE REGION. PRECIPITABLE WATER CONTINUES TO BE QUITE IMPRESSIVE...INCLUDING OVER THE DESERT AREAS. THE PRIMARY FORECAST CONCERN WILL BE STORM DEVELOPMENT OVER THE SIERRA NEVADA AND MOUNTAIN AND DESERT AREAS OF KERN COUNTY. WILL KEEP FLASH FLOOD WATCH GOING FOR THIS AFTERNOON AND EVENING DUE TO PRESENCE OF DEEP MOISTURE. LATEST SATELLITE PICS SHOW A WEAKENING CONVECTIVE COMPLEX THAT HAS BEEN MOVING INTO SE SAN BERNARDINO COUNTY AND CONTINUES MOVING OVER SE CA OVER THE LAST FEW HOURS. DEBRIS CLOUDS WILL CONTINUE MOVING INTO THE AREA...HOWEVER THERE SHOULD STILL BE PLENTY OF SURFACE HEATING AVAILABLE FOR STORMS TO DEVELOP. THESE STORMS ARE EXPECTED TO MOVE SLOWLY AS FLOW ALOFT IS RATHER LIGHT...SO HEAVY RAIN IS EXPECTED UNDERNEATH THE STRONGEST CELLS. MODELS CONTINUE TO SHOW MONSOONAL MOISTURE OVER THE AREA INTO THURSDAY ALTHOUGH SLOWLY RETURNING EASTWARD...DRYING IS EXPECTED TO BEGIN AT LEAST OVER NORTHERN SECTIONS OF THE FORECAST AREA BY THURSDAY AFTERNOON. A DIMINISHED THREAT IN CONVECTION IS IN STORE FOR FRIDAY...WITH CHANCES FOR THUNDERSTORMS CONFINED MAINLY OVER THE CREST OF THE SIERRA. TEMPERATURES WILL BECOME SOMEWHAT COOLER BY THIS WEEKEND AS A TROUGH PATTERN WILL SET UP OVER NORTHERN CA AND THE PACIFIC NW KEEPING A DRY SOUTHWEST FLOW ALOFT. DEEP MOISTURE SHOULD REMAIN WELL TO THE EAST OF THE AREA FROM THIS WEEKEND INTO THE EXTENDED PERIOD...OR THRU THE MIDDLE OF NEXT WEEK. NO SIGNIFICANT COOLING IS EXPECTED OVERALL...TEMPERATURES WILL LIKELY REMAIN NEAR TO SLIGHTLY ABOVE AVERAGE. && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN AFTER 18Z WEDNESDAY OVER THE KERN COUNTY MOUNTAINS AND DESERT IN ADDITION TO THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. STORM ACTIVITY SHOULD DIMINISH DURING THE EVENING AFTER 02Z THURSDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR THRU 18Z THURSDAY. && .AIR QUALITY ISSUES... ON WEDNESDAY JULY 6 2011...UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO...KERN...MERCED AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING FOR THE KERN AND TULARE COUNTY MOUNTAINS AND THE KERN COUNTY DESERTS /CAZ095-097>099/. FLOOD ADVISORY FOR THE KINGS RIVER BELOW PINE FLAT DAM UNTIL FURTHER NOTICE CAC019-031-107. && PUBLIC...SANGER AVN/FW...BEAN SYNOPSIS...WP PREV DISCUSSION...BSO WEATHER.GOV/HANFORD
Hazardous weather outlook, Jul 6, 4:55 AM PDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 455 AM PDT WED JUL 6 2011 CAZ089>094-071230- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 455 AM PDT WED JUL 6 2011 ...SLIGHT CHANCE OF THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ095>099-071230- KERN COUNTY MOUNTAINS-SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 455 AM PDT WED JUL 6 2011 ...SCATTERED THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA...AND THE KERN COUNTY MOUNTAINS AND DESERTS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING. LOCALLY HEAVY RAIN IS POSSIBLE WITH SOME OF THE STORMS AND FLASH FLOODING IS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE TULARE AND KERN COUNTY MOUNTAINS AS WELL AS THE KERN COUNTY DESERT FROM NOON TO 9 PM PDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY WITH LOCALLY HEAVY RAIN REMAINING A POSSIBILITY...WITH A DIMINISHING CHANCE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BSO
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:42 PM PDT | Flash Flood Warning | HNX | Kern | 3 hr |
| Jul 5, 9:21 PM PDT | Flash Flood Watch | HNX | 24 hr | |
| Jul 6, 3:35 PM PDT | Special Weather Statement | HNX | 70 min | |
| Jul 6, 3:56 PM PDT | Flash Flood Warning | HNX | Kern | 2 hr |
Nearby
Flash Flood Warnings in California, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.